Alert archive / Florida / Wind Chill Advisories in 2017
Wind Chill Advisory 3, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this wind chill advisory at Dec 9, 2017, 3:11 PM EST for 7 counties in Florida. It took effect at Dec 10, 2017, 4:00 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2017, 3:11 PM EST (20:11 UTC)
- In effect from
- Dec 10, 2017, 4:00 AM EST
- Expired
- Dec 10, 2017, 8:00 AM EST
- In force
- 4 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Hillsborough County, FL, Manatee County, FL, Pasco County, FL, Polk County, FL
The radar
The Tampa radar (KTBW), 43 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.2 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -275 m²/s²
- 0-3 km storm-relative helicity
- -300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
927 WWUS42 KTBW 092011 WSWTBW URGENT - WINTER WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 311 PM EST Sat Dec 9 2017 ...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST SUNDAY... .A cold and dry airmass will be advecting into the area on moderate north to northwest winds. The winds combined with temperatures in the upper 30s will make temperatures feel like they are near freezing near sunrise Sunday. FLZ052-056-057-061-249-251-255-101300- /O.NEW.KTBW.WC.Y.0003.171210T0900Z-171210T1300Z/ Polk-Hardee-Highlands-DeSoto-Inland Pasco-Inland Hillsborough- Inland Manatee- Including the cities of Lakeland, Winter Haven, Wauchula, Bowling Green, Zolfo Springs, Sebring, Avon Park, Placid Lakes, Arcadia, Dade City, Zephyrhills, Brandon, Plant City, Sun City Center, Parrish, Lakewood Ranch, and Myakka City 311 PM EST Sat Dec 9 2017 ...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST SUNDAY... * WHAT...Cold wind chills are expected. Expect wind chills to range from 30 above zero to 35 above zero. * WHERE...Portions of central, south central and west central Florida. * WHEN...From 4 AM to 8 AM EST Sunday. * ADDITIONAL DETAILS...Limit time outdoors and dress in warm layers of clothing to protect yourself from the cold. Remember to bring pets indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
1 follow-up statement
113 WWUS42 KTBW 100812 WSWTBW URGENT - WINTER WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 312 AM EST Sun Dec 10 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST... .A cold and dry airmass is advecting into the area under moderate north to northwest winds. The winds combined with temperatures in the upper 30s will make temperatures feel like they are near freezing near sunrise this morning. FLZ052-056-057-061-249-251-255-101300- /O.CON.KTBW.WC.Y.0003.171210T0900Z-171210T1300Z/ Polk-Hardee-Highlands-DeSoto-Inland Pasco-Inland Hillsborough- Inland Manatee- Including the cities of Lakeland, Winter Haven, Wauchula, Bowling Green, Zolfo Springs, Sebring, Avon Park, Placid Lakes, Arcadia, Dade City, Zephyrhills, Brandon, Plant City, Sun City Center, Parrish, Lakewood Ranch, and Myakka City 312 AM EST Sun Dec 10 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * WHAT...Cold wind chills are expected. Expect wind chills to range from 30 above zero to 35 above zero. * WHERE...Portions of central, south central and west central Florida. * WHEN...Until 8 AM EST this morning. * ADDITIONAL DETAILS...Limit time outdoors and dress in warm layers of clothing to protect yourself from the cold. Remember to bring pets indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this wind chill advisory went out at Dec 9, 10:14 AM EST, 4 hours 57 minutes earlier.
Area forecast discussion, Dec 9, 10:14 AM EST, 4 hours 57 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
1014 AM EST Sat Dec 9 2017
.DISCUSSION...
Area of showers are pushing through the southern half of the
area this morning, with some Gulf-induced showers behind the
main line moving in across coastal locations in the Tampa
Bay area. Cloudiness will start to thin out some in the
afternoon, but with the cold air starting to advect in, most
locations have already seen the high for the day.
Temperatures will remain generally steady to maybe
increasing a degree or two for the rest of the day. Have
adjusted temps, pops, and sky cover to reflect the frontal
passage, and will have the update out shortly. Beyond today,
rest of forecast is on track.
&&
.AVIATION...
Mostly IFR or lower ceilings this morning, with some periods
of light rain and gusty winds generally from 320-340. The
rain will continue to gradually shift to the south and skies
slowly clear out through the late morning from north to
south, with the winds remaining gusty through the day.
&&
.MARINE...
Buoy showing winds are 20-25 kts with gusts close to 30
knots and seas offshore near 8 feet. Current forecast is on
track and will not have much change for the update. Current
SCA will remain through this evening.
&&
.Preliminary Point Temps/PoPs...
TPA 60 43 58 44 / 40 0 0 0
FMY 66 44 61 42 / 90 0 0 0
GIF 58 38 57 37 / 60 0 0 0
SRQ 63 45 58 43 / 50 0 0 0
BKV 55 35 57 34 / 40 0 0 0
SPG 61 46 59 46 / 40 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through this evening for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal
Manatee-Coastal Sarasota-Pinellas.
Gulf waters...Small Craft Advisory until 10 PM EST this evening for
Charlotte Harbor and Pine Island Sound-Coastal waters
from Bonita Beach to Englewood FL out 20 NM-Coastal
waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Tarpon Springs to Suwannee River
FL out 20 NM-Tampa Bay waters-Waters from Bonita
Beach to Englewood FL out 20 to 60 NM-Waters from
Englewood to Tarpon Springs FL out 20 to 60 NM-Waters
from Tarpon Springs to Suwannee River FL out 20 to 60
NM.
&&
UPDATE/AVIATION/MARINE/FIRE WEATHER...24/Hubbard
UPPER AIR...05/Carlisle
DECISION SUPPORT...69/CloseHazardous weather outlook, Dec 9, 3:19 AM EST, 11 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 319 AM EST Sat Dec 9 2017 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-092030- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 319 AM EST Sat Dec 9 2017 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Tonight. ...THUNDERSTORM IMPACT... Showers and thunderstorms will continue to clear out of the area from north to south this morning, with some showers possibly lingering over southwest Florida through the afternoon and early evening. Some of the stronger storms will be capable of producing damaging wind gusts and heavy rain with localized flooding. ...EXCESSIVE COLD IMPACT... A much colder airmass is filling into the area behind a cold front today. Temperatures tonight will approach freezing over the northern Nature Coast, and drop into the mid to upper 30s over interior sections of west central and southwest Florida. Make sure to dress in layers to protect yourself from the cold. ...RIP CURRENT IMPACT... High surf and breezy northwest winds will produce stronger and more frequent rip currents along area beaches today and tonight. ...MARINE IMPACTS... Sustained wind speeds of 20 to 25 knots will create hazardous boating conditions for small craft operators today and tonight across the coastal waters including the Tampa Bay and Charlotte Harbor. Seas offshore will also build to up to 9 feet. Winds and seas will subside early on Sunday. .DAYS TWO THROUGH SEVEN...Sunday through Friday. ...EXCESSIVE COLD IMPACT... Temperatures will approach freezing over the Nature Coast again Monday morning with lows in the mid to upper 30s away from the coast over much of west central and southwest Florida. For many locations, Monday morning is expected to be slightly cooler than Sunday morning. Make sure to dress in layers to protect yourself from the cold. ...MARINE IMPACTS... Another cold front late Tuesday will cause winds to increase to around 20 to 25 knots, before conditions subside again on Wednesday. This will create hazardous boating conditions for small craft operators. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Fleming
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 8:14 PM EST | Special Weather Statement | TBW | Citrus | 46 min |
| Dec 8, 8:20 PM EST | Special Marine Warning | TBW | 40 min | |
| Dec 8, 9:15 PM EST | Special Weather Statement | TBW | Hernando | 30 min |
| Dec 8, 10:00 PM EST | Severe Thunderstorm Warning | TBW | Citrus, Sumter | 15 min |
| Dec 8, 10:16 PM EST | Special Weather Statement | TBW | Manatee | 29 min |
| Dec 8, 10:30 PM EST | Special Marine Warning | TBW | 60 min | |
| Dec 8, 11:05 PM EST | Special Weather Statement | TBW | Pasco | 40 min |
| Dec 9, 12:08 AM EST | Special Weather Statement | TBW | Charlotte | 37 min |
| Dec 9, 12:28 AM EST | Special Marine Warning | TBW | 32 min | |
| Dec 9, 12:35 AM EST | Severe Thunderstorm Warning | TBW | Hillsborough, Manatee, Sarasota | 25 min |
| Dec 9, 1:02 AM EST | Special Weather Statement | TBW | Hillsborough | 28 min |
| Dec 9, 2:57 AM EST | Special Marine Warning | TBW | 33 min | |
| Dec 9, 3:15 AM EST | Special Weather Statement | TBW | Charlotte, DeSoto | 30 min |
| Dec 9, 3:56 AM EST | Special Marine Warning | TBW | 34 min | |
| Dec 9, 3:59 AM EST | Special Weather Statement | TBW | Lee | 46 min |
| Dec 9, 4:29 AM EST | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 24 hr |
| Dec 9, 3:22 PM EST | Freeze Watch | TBW | Citrus, Hernando, Levy, Sumter | 23 hr |
| Dec 9, 3:22 PM EST | Freeze Warning | TBW | Levy | 17 hr |
Nearby
Wind Chill Advisories in Florida, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.